Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 194, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2006, 1:00 PM CDT for Baldwin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 1:00 PM CDT (18:00 UTC)
- Expired
- Aug 1, 2006, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 011801 SVRMOB ALC003-011830- /O.NEW.KMOB.SV.W.0194.060801T1800Z-060801T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 130 PM CDT * AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELWOOD...OR ABOUT 14 MILES SOUTH OF BAY MINETTE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN... STEELWOOD AND MALBIS THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3059 8789 3059 8771 3073 8770 3073 8789 $$
2 follow-up statements
000 WWUS54 KMOB 011819 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 116 PM CDT TUE AUG 1 2006 ALC003-011830- /O.CON.KMOB.SV.W.0194.000000T0000Z-060801T1830Z/ BALDWIN AL- 116 PM CDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR CENTRAL BALDWIN COUNTY... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT HALFWAY BETWEEN STEELWOOD AND MALBIS. THE STORM WAS NEARLY STATIONARY. THIS STORM WAS ALSO PRODUCING RAINFALL RATES BETWEEN TWO AND THREE INCHES PER HOUR AND FREQUENTR CLOUD TO GROUND LIGHTNING. IF YOU SEE HIGH WINDS OR LARGE HAIL PLEASE RELAY TO YOUR LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NWS IN MOBILE ALABAMA. LAT...LON 3057 8788 3057 8770 3071 8769 3071 8787 $$
000 WWUS54 KMOB 011830 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT TUE AUG 1 2006 ALC003-011840- /O.EXP.KMOB.SV.W.0194.000000T0000Z-060801T1830Z/ BALDWIN AL- 130 PM CDT TUE AUG 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY WILL EXPIRE AT 131 PM CDT... LAT...LON 3057 8788 3057 8770 3071 8769 3071 8787 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:25 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Aug 1, 4:25 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 AM CDT TUE AUG 1 2006 .SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS A WEAK INVERTED TROF OF LOW PRES...OR A SHEAR AXIS...OVER CENTRAL AL STRETCHING SW TO NEAR KMOB. TO THE SOUTH AND AND EAST WEAK HIGH PRES CONTINUES OVER THE NORTH CENTRAL AND NORTHEAST GULF GIVING WAY TO A LIGHT TO SOUTHWESTERLY FLOW AND AMPLE MOISTURE FOR SCATTERED CONVECTION. THIS PATTERN SHOULD PERSIST NEAR THE SURFACE THROUGH THIS EVENING LEADING TO MORE SCATTERED THUNDERSTORMS DEVELOPING LATER THIS MORNING AND CONTINUING THROUGHOUT MUCH OF THE DAY. LATEST PROGGS BOTH THE GFS AND RUC SUGGEST A HIGHER CONCENTRATION OF CONVECTION ALONG A WEAK SEABREEZE CIRCULATION GENERALLY NORTH OF KMOB STRETCHING FROM NEAR KCEW IN NWFL TO LUCEDALE AND HATTIESBURG IN MS. WILL GO WITH LIKELY POPS FOR LATER TODAY IN THESE AREA. DIURNAL PCPN TREND WILL CONTINUE WITH MOST PCPN ENDING BY MID EVENING TONIGHT. MAVMOS TEMPS LOOKED OK. /32 && .LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...SFC HIGH PRESSURE RIDGE CONTINUES ACROSS THE FCST AREA WEDNESDAY AND THURSDAY. WEAK SHEAR AXIS THAT WAS OVER THE REGION OVER THE PAST SEVERAL DAYS WILL HAVE WEAKENED...SO EXPECT POPS TO BE LOWER ON WEDNESDAY AND THURSDAY FROM PREVIOUS COUPLE OF DAYS WHEN PCPN HAS BEEN FAIRLY WIDESPREAD. BY FRIDAY AND SATURDAY A WEAK FRONTAL BOUNDARY WILL DROP DOWN INTO THE SOUTHEASTERN STATES...LIKELY STALLING SOMEWHERE OVER MISSISSIPPI AND ALABAMA OVER THE WEEKEND. THIS WILL WEAKEN THE SFC RIDGE AND PUSH IT SOUTH OUT OVER THE GULF. EVEN WITH THIS...DO NOT EXPECT RAIN CHANCES TO INCREASE SIGNIFICANTLY GOING INTO THE WEEKEND AS HIGH PRESSURE ALOFT WILL HELP KEEP A LID ON ANY WIDESPREAD CONVECTION. FOR NOW LOOK FOR TYPICAL SUMMERTIME DIURNAL PCPN TRENDS FOR NEXT SUNDAY AND MONDAY. USED MEXMOS GUIDANCE FOR LONG TERM PERIOD FCST TEMPS. EYES WILL POSSIBLY BE TURNING TOWARD THE TROPICS BY THE WEEKEND AS THINGS ARE GRADUALLY HEATING UP THERE. TROPICAL STORM CHRIS DEVELOPED EARLY THIS MORNING JUST EAST OF THE NORTHERN LESSER ANTILLES...AND IS EXPECTED TO STRENGTHEN SLIGHTLY AND MOVE WEST-NORTHWEST OVER THE REMAINDER OF THE WEEK...BEING IN THE VICINITY OF ANDROS ISLAND IN THE BAHAMAS BY THE MIDDLE PART OF THIS WEEKEND. STILL TOO EARLY TO TELL IF CHRIS WILL MAKE IT INTO THE GULF OF MEXICO...BUT IT WILL VERY POSSIBLY BE SOMETHING TO WATCH DURING THE EARLY PART OF NEXT WEEK. /12 && .MARINE...WEAK HIGH PRESSURE WILL PERSIST OVER THE NORTH CENTRAL GULF THROUGH MUCH OF THE WEEK. A GENERALLY WEST TO SOUTHWEST FLOW CAN BE EXPECTED THROUGH THURSDAY. SOUTHERLY WINDS AND SEAS WILL BUILD SLIGHTLY LATE IN THE WEEK AS HIGH PRESSURE WEAKENS OVER THE MARINE AREA. /32 && .FIRE...CONTINUED SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...ALONG WITH RATHER MOIST AIRMASS...WILL CONTINUE TO RESULT IN CONCERNS OR HEADLINES WITH FIRE WEATHER PRODUCTS. /12 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 75 93 75 / 50 20 20 20 PENSACOLA 88 75 91 75 / 40 30 30 20 DESTIN 91 79 93 78 / 40 20 30 20 EVERGREEN 91 72 94 71 / 40 20 40 20 WAYNESBORO 91 72 92 72 / 50 20 20 10 CAMDEN 95 74 94 72 / 40 20 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 12/SHEPHERD
Hazardous weather outlook, Aug 1, 6:00 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT TUE AUG 1 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND NORTHWEST FLORIDA TODAY...INCLUDING THE ADJACENT GULF WATERS OUT TO BEYOND 60 NAUTICAL MILES FROM SHORE. THE MAIN THREAT WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS FROM 20 TO 40 MPH AND VERY HEAVY RAINFALL. ALONG THE COAST AND OFFSHORE ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL FORM ALONG THE COAST AND OFFSHORE MOSTLY DURING THE MORNING AND EARLY AFTERNOON HOURS...THEN MOVING OR FORMING WELL INLAND BY LATE AFTERNOON OR EARLY EVENING. OTHERWISE...WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NEAR THE COAST AND OFFSHORE DURING THE MORNING AND EARLY AFTERNOON HOURS...MOVING OR FORMING WELL INLAND DURING LATE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.